Alert archive / Illinois / Frost Advisories in 2007
Frost Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this frost advisory at Oct 27, 2007, 3:22 PM CDT for 16 counties in Illinois. It took effect at Oct 28, 2007, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2007, 3:22 PM CDT (20:22 UTC)
- In effect from
- Oct 28, 2007, 2:00 AM CDT
- Expired
- Oct 28, 2007, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Champaign County, IL, Christian County, IL, DeWitt County, IL, Logan County, IL, Macon County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Piatt County, IL, Sangamon County, IL, Scott County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 9 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KILX 272022 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 322 PM CDT SAT OCT 27 2007 ...FREEZE AND FROST CONDITIONS EXPECTED TONIGHT... .HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT AND BRING SOME OF THE COLDEST AIR OF THE SEASON INTO THE REGION. A COMBINATION OF CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW TEMPERATURES TO FALL NEAR TO BELOW FREEZING ALONG AND WEST OF THE ILLINOIS RIVER. FARTHER SOUTHEAST...FROST IS LIKELY WHERE TEMPERATURES WILL FALL INTO THE MIDDLE 30S. ILZ027>030-036-040-280200- /O.NEW.KILX.FZ.W.0009.071028T0700Z-071028T1300Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 322 PM CDT SAT OCT 27 2007 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT INTO EARLY SUNDAY MORNING. LOWS SHOULD FALL INTO A 30 TO 32 DEGREE RANGE WEST OF THE ILLINOIS RIVER...PUTTING AND END TO THE GROWING SEASON. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY SENSITIVE VEGETATION THAT IS NOT COVERED OR BROUGHT INDOORS. $$ ILZ031-037-038-041>053-280200- /O.NEW.KILX.FR.Y.0002.071028T0700Z-071028T1300Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR 322 PM CDT SAT OCT 27 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. LOW TEMPERATURES WILL FALL INTO THE MIDDLE 30S TONIGHT...ALLOWING AREAS OF FROST TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS73 KILX 280158 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 858 PM CDT SAT OCT 27 2007 ILZ027>030-036-040-280900- /O.CON.KILX.FZ.W.0009.071028T0700Z-071028T1300Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 858 PM CDT SAT OCT 27 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING EARLY SUNDAY MORNING. LOWS SHOULD RANGE FROM 30 TO 32 DEGREES WEST OF THE ILLINOIS RIVER...PUTTING AND END TO THE GROWING SEASON. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY SENSITIVE VEGETATION THAT IS NOT COVERED OR BROUGHT INDOORS. $$ ILZ031-037-038-041>053-280900- /O.CON.KILX.FR.Y.0002.071028T0700Z-071028T1300Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR 858 PM CDT SAT OCT 27 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. TEMPERATURES WILL FALL INTO THE MIDDLE 30S EARLY SUNDAY MORNING...ALLOWING AREAS OF FROST TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KILX 280840 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 340 AM CDT SUN OCT 28 2007 ILZ027>030-036-040-281300- /O.CON.KILX.FZ.W.0009.000000T0000Z-071028T1300Z/ KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER- INCLUDING THE CITIES OF...GALESBURG...PEORIA 340 AM CDT SUN OCT 28 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING EARLY THIS MORNING. LOWS SHOULD RANGE FROM 30 TO 32 DEGREES WEST OF THE ILLINOIS RIVER...PUTTING AND END TO THE GROWING SEASON. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL ANY SENSITIVE VEGETATION THAT IS NOT COVERED OR BROUGHT INDOORS. $$ ILZ031-037-038-041>053-281300- /O.CON.KILX.FR.Y.0002.000000T0000Z-071028T1300Z/ WOODFORD-TAZEWELL-MCLEAN-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN- VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR 340 AM CDT SUN OCT 28 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES WILL FALL INTO THE MIDDLE 30S EARLY THIS MORNING... ALLOWING AREAS OF FROST TO FORM. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 27, 2:52 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 27, 2:52 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 252 PM CDT SAT OCT 27 2007 .DISCUSSION... ISSUED 252 PM CDT SAT OCT 27 2007 MORNING UPPER AIR ANALYSIS AND LATEST W/V IMAGERY SHOWED UPPER LOW WHICH AFFECTED REGION PAST 36 HOURS HAS OPENED AND LIFTED QUICKLY NE INTO MAIN WESTERLIES. IN THE WAKE OF THIS SYSTEM...DRYING NW FLOW HAS BROUGHT CLEARING SKIES FROM WEST TO EAST TODAY. 18Z SFC ANALYSIS INDICATED LARGE 1037 MB HIGH PRESSURE BUILDING EASTWARD FROM THE PLAINS AND DECENT PRESSURE GRADIENT BETWEEN 1005 MB LOW IN SE CANADA...PRODUCING NW WINDS OF 10-15 KTS. THESE WINDS WERE ADVECTING MUCH LOWER DEWPOINT AIR...MAINLY LOW/MID 20S...FROM MN/IA. THIS IN-BUILDING RIDGE WITH FRESH DRY/COLD CANADIAN AIR WILL BE THE MAIN FEATURE OF THE FORECAST WITH POTENTIAL FOR FROST OVER PART OF THE CWA TONIGHT...AND MUCH OF THE REGION SUNDAY NIGHT. IN THE LONG TERM...DRY AND PLEASANT FALL CONDITIONS ON TAP WITH SOME TEMPERATURE FLUCTUATION. SHORT TERM...TONIGHT AND SUNDAY SURFACE RIDGE WILL SLIDE EAST OVERNIGHT...REACHING CENTRAL IOWA BY 12Z SUN. THIS WILL BRING CLEAR SKIES...ALONG WITH WEAK COLD ADVECTION AND LIGHT WINDS. WITH RIDGE AXIS REMAINING JUST TO THE WEST...EXPECT LIGHT NORTHERLY WINDS TO KEEP THE BL MIXED JUST A TAD THROUGH MORNING...AND COLDEST TEMPS TO OUR NORTHWEST. HOWEVER...WITH ALL OTHER FACTORS IN PLACE INCLUDING LOW DEWPOINT FEED...FEEL THAT LOWS NEAR TO SLIGHTLY BELOW FREEZING ARE LIKELY ALONG AND WEST OF THE IL RIVER...WITH LOW 30S EASTWARD TO THE I-55 CORRIDOR. WIDESPREAD FROST LIKELY IN THESE AREAS. EAST OF I-55 TO NORTH OF I-70 PATCHY FROST WITH LOWS IN MID 30S. WILL ISSUE FREEZE WARNING OVERNIGHT 2 AM TO 8 AM ALONG AND WEST OF THE IL RIVER...AND FROST ADVISORY FARTHER EAST TO CHRISTIAN TO VERMILION CO LINE. FOR SUNDAY...FULL SUNSHINE AND LIGHT WINDS WITH RIDGE AXIS OVERHEAD. LIMITED MIXING TO KEEP HIGHS ON COOL SIDE OF GUIDANCE AND SLIGHTLY BELOW NORMAL MAINLY UPPER 50S. ANOTHER CHILLY NIGHT IN STORE SUNDAY NIGHT WITH WIDESPREAD FROST POSSIBLE OVER MUCH OF CENTRAL AND SOUTHEAST IL. COOLEST READINGS BY EARLY MONDAY MORNING LIKELY IN THE EASTERN CWA CLOSEST TO DEPARTING RIDGE AXIS. LONG TERM...MONDAY THROUGH SATURDAY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES SHOULD DOMINATE THE FIRST HALF OF THE WEEK...WITH NEAR NORMAL TEMPS AFTER DRY COLD FRONTAL PASSAGE WEDNESDAY. NEARLY ZONAL FLOW ALOFT WITH JET WELL NORTH ALONG CANADIAN BORDER KEEPING PRECIP WELL TO THE NORTH. RETURN SOUTHERLY FLOW SHOULD DEVELOP BY MONDAY AFTERNOON AS SFC RIDGE SLIDES EAST OF THE OH VALLEY. WITH RIDGING EXTENDING ACROSS THE SE US...GULF OF MEXICO SHUT DOWN LEADING TO PLENTY OF DRY AIR ALLOWING TEMPS TO WARM NICELY BY DAY AND COOL QUICKLY OVERNIGHT. PROGGED 850 MB TEMPS RISE INTO THE 10-14 C RANGE FOR MON THROUGH WED AFTERNOON. WITH SUFFICIENT MIXING THIS SHOULD SUPPORT ABOVE NORMAL HIGHS...MID 60S TO LOWER 70S UNDER MOSTLY SUNNY SKIES. TROUGH PROGGED TO MOVE ACROSS THE UPPER MIDWEST AND GREAT LAKES ON WED AND DRAG A COLD FRONT SOUTHEAST THROUGH THE REGION. ECMWF ABOUT 12 HOURS SLOWER THAN GFS WITH FRONTAL PASSAGE WHICH IS CRITICAL FOR MAXES. WILL GO WITH A BLEND FOR NOW AS MAIN DYNAMICS FARTHER NORTH WOULD LEAD TO SLOWER MOVEMENT ON SOUTH END OF FRONT. IF SLOWER FRONTAL PASSAGE WED COULD END UP BEING WARMEST DAY OF THE WEEK WITH HIGHS INTO 70S ON STRONG SW WINDS. ANOTHER SEASONABLY STRONG HIGH BUILDS IN FOR THE END OF THE WEEK...BRINGING DRY BUT COOLER/NEAR NORMAL TEMPS. SOME SIGNS OF A MORE SIGNIFICANT STORM SYSTEM DEVELOPING FOR LATER IN THE WEEKEND WITH BETTER JET ENERGY DIGGING FARTHER SOUTH AND MOISTURE RETURN. SCHAFFER && .AVIATION... ISSUED 1237 PM CDT SAT OCT 27 2007 LOW CLOUDS TO CLEAR CENTRAL IL TAF SITES THROUGH 22Z FROM WEST TO EAST. LOW CLOUDS HAVE ALREADY SCATTERED OUT AT SPI AND ABOUT TO AT PIA. LOW CLOUDS WITH CEILINGS FROM 1500 TO 2500 FT SHOULD SCATTERED OUT AND ELEVATE BASES TO ABOVE 3000 FT AT BMI AND DEC IN NEXT 1 TO 2 HOURS AND AT CMI BY 22Z. CLEARING OCCURRING QUICKER THAN WHAT MODELS WERE SHOWING PER THEIR LOW LEVEL RH FIELDS AND CURULE WHICH KEPT EASTERN IL MOSTLY CLOUDY THIS AFTERNOON. THIS DUE TO LOW PRESSURE PULLING NE AWAY FROM IL QUICKER. 17Z SURFACE MAP SHOWS 1006 MB LOW PRESSURE IN SW QUEBEC WITH ITS COLD FRONT EXTENDING SW ACROSS CENTRAL INDIANA INTO FAR NW KY. 1037 MB HIGH PRESSURE WAS OVER THE WESTERN DAKOTAS AND WESTERN NE/KS. BREEZY NW WINDS OVER CENTRAL IL OF 10 TO 15 KTS WITH GUSTS UP TO 20 KTS THIS AFTERNOON TO DIMINISH TO 4 TO 6 KTS AT SUNSET WITH CLEAR SKIES TONIGHT. NORTH WINDS AROUND 6 KTS AND CLEAR SKIES SUNDAY MORNING AS HIGH PRESSURE BUILDS EAST INTO IL BY EARLY SUNDAY AFTERNOON. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING WEST OF THE ILLINOIS RIVER FROM 2 AM TO 8 AM FROST ADVISORY EAST OF THE ILLINOIS RIVER...TO A CHRISTIAN TO VERMILION COUNTY LINE FROM 2 AM TO 8 AM. &&
Hazardous weather outlook, Oct 27, 2:54 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 254 PM CDT SAT OCT 27 2007 ILZ027>030-036-040-281100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 254 PM CDT SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD FROST WILL OCCUR AFTER 2 AM TONIGHT NORTHWEST OF THE ILLINOIS RIVER...AS WINDS DIMINISH LIGHT WITH CLEAR SKIES. FREEZING TEMPERATURES WILL BE LIKELY BY DAWN SUNDAY MORNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST WILL AGAIN OCCUR AFTER MIDNIGHT SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ031-037-038-041>053-281100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MCLEAN-MENARD- MORGAN-PIATT-SANGAMON-SCOTT-TAZEWELL-VERMILION-WOODFORD- 254 PM CDT SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FROST WILL OCCUR AFTER 3 AM TONIGHT...AS SKIES CLEAR AND WINDS DIMINISH LIGHT AFTER SUNSET. THE FROST WILL BE MOST WIDESPREAD IN THE ILLINOIS RIVER VALLEY...WHERE LOW TEMPERATURES WILL DIP INTO THE LOWER 30S. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST WILL AGAIN OCCUR AFTER MIDNIGHT SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054>057-061>063-281100- CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 254 PM CDT SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST WILL DEVELOP AFTER 4 AM TONIGHT AS SKIES CLEAR AND WINDS DIMINISH LIGHT AFTER SUNSET. TEMPERATURES WILL DROP INTO THE MID 30S BY DAYBREAK SUNDAY MORNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST WILL AGAIN OCCUR AFTER MIDNIGHT SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ066>068-071>073-281100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 254 PM CDT SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AREAS OF FROST WILL OCCUR AFTER MIDNIGHT SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:22 PM CDT | Freeze Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark | 17 hr |
Nearby
Frost Advisories in Illinois, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.